Fits

What is Fits?

Fits or convulsions are sudden involuntary jerking movements of the body due to any lesion in the brain and nerves.

Questions and answers on "Fits"

Surgery happened yesterday afternoon. Sneezing fits occurred several hours later and again this morning.Can general anesthesia result in sneezing fits after surgery?

doctor1 MD

Brief Answer:
Possible

Detailed Answer:
Hello,
Welcome and thanks for your query.
Sneezing is a manifestation of allergic rhinitis. It may occur following general anesthesia in which anesthetic gases were used. You may take an antihistamine to stop the sneezing. If you had an abdominal surgery...

Read Full Thread   Ask a Doctor Now

hi, my father heart ejection fraction is too low it is 20%, yesterday he has affected by fits, then he has not speak well and also not walking well, please suggest your advice how to improve this problem..

ok, i have to check latest report and upload

doctor1 MD

Brief Answer:
Regular medication needed. Workup needed for fits.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone through your query and understand your concerns. The ejection fraction is quite low and may indicate heart failure as indicated by the LV dysfunction mentioned in...

Read Full Thread   Ask a Doctor Now

Hello doctor, This is XXXX from XXXXXXX XXXXXXX
Asking on behalf of my brother-in-law.
He has below symptoms:
Very frequently he gets fits (Epilepsy?) since 3 months. (No previous history of this or any other disease).
When he got fits for the first time before 3 months, the doctors told there was blood clot due to past injury. After taking medicine he got cured with that blood clot.
He gets fits at mouth area itself. Cannot speak. Cannot walk.
He already consulted doctors, had two scans for head and body. Got the results negative.
Got medicine for 6 months. (Don't know the names of medicines).
20 days back he got Jaundice. He is normal from it now. During this period he hasn't been taking fits related medicine.
Today he got fits 5 times in the duration of 4 hours

Sorry for writing up lengthy.
Is it any serious disease?

Thanks,
XXXX

doctor1 MD

Brief Answer:
Epilepsy is present, consult neurologist

Detailed Answer:
Hello,
Thanks for posting your query on HealthcareMagic.

Your history is definitely suggestive of epilepsy.
Epilepsy may be associated with an organic brain disease or there may be no gross abnormality in the brain.
You need...

Read Full Thread   Ask a Doctor Now

Dr XXXXXXX my son is behaving in a very uncontrollable fashion, both in the school and at home.He is not listening to the teachers.He had two episodes of fits last week.IN the past he used anticonvulsant medications , but since one year, one doctor stopped all the medicines.Now we all are tronbled.please help

doctor1 MD

Brief Answer:
Possible seizure disorder with behaviour abnormalities

Detailed Answer:
Hello, Sir

I can certainly understand your concern.

I have worked through your query in detail.

As per your clinical history, the possibility of seizure disorder with behaviour abnormalities is high in your...

Read Full Thread   Ask a Doctor Now

My Dad (age : 75yrs) suddenly got fits and he was not move his left hand. We have admitted in local hospital and we have taken following test as per doctor.

I need you expert opinion on test report.

Thanks,
-XXXX
+0000

doctor1 MD

Brief Answer:
Medications would help him.

Detailed Answer:
Hi,

Thank you for posting your query.

I have noted your father's symptoms. For control of fits, he would benefit from medications such as levetiracetam or valproate tablets.

We need to see his CT or MRI scan of brain report to find out...

Read Full Thread   Ask a Doctor Now

MY 6 YEAR OLD CHILE WEIGHT 16 KG HIS SUFFERING IN FITS.
PLEASE GIVE THE EXCECT EPTOIN SYRUP DOSAGE DETAILS FOR HIM.

doctor1 MD

Brief Answer:
The exact required dose depends on the body weight of the child

Detailed Answer:
Thanks for asking on HealthcareMagic.

The dose of Eptoin (phenytoin) is 15 to 20 mg/kg orally in 3 divided doses. An initial higher loading dose may be given to increase the blood concentration of the...

Read Full Thread   Ask a Doctor Now

have you heard of or seen Dupuytren contracture in hands? My father has had them removed 2x and I have inherited the same problem however, I have developed these lumps in both feet, along the arch of each foot
Ledderhose disease is one that I believe fits the description perfectly of what is happening with my feet. I have had these lumps/bumps for about 5 years now without any discomfort but in the last few months they are causing me pain. This is why I am looking for answers.

doctor1 MD

Brief Answer:
Generally requires surgical excision if symptomatic.

Detailed Answer:
Hi

Thanks for your query

I'm Dr Sudhir Kumar. Dupuytren's contracture is relatively more common than Ledderhose disease. In my 22 years of clinical practice I have only seen 2 cases of Ledderhose disease while...

Read Full Thread   Ask a Doctor Now

Hello sir!
Male baby born on 13.11.15 got fits on 15.11.15 is it perminent decease.?what is cause for fits..?
Which type of treatment to be taken..?

doctor1 MD

Brief Answer:
need more details

Detailed Answer:
Hi
Thanks for writing to us.
There a number of reasons for fits at this age.
I need further details
1. His case history did he cry at birth, was he admitted soon after, if so for what reason, his birth weight preterm or term.
2. If lab reports of...

Read Full Thread   Ask a Doctor Now

dear sir, My 9 years daughter is suffering with fits since last one month. sometime fits frequency is more than 20 in a day. fits duration is half min to one min. MRI, PET scan done. In pet scan report shows Asymmetrical hypometabolism in right inferior frontal gyrus- likely to be epileptogenic foci.
Dr. Has suggested Sodium Velporate 3 Ml thrice a day, Tab clobazam 10 mg morning and 10 mg evening. Levipil 3 ml morning and 4 ml evening. but still the fits are not completely controlled. now dr. is suggesting to add oxetol 3 ml morning and 3 ml evening. Pl suggest what should i do. i am feeling helpless. XXXXX

doctor1 MD

Brief Answer:
Your daughter is receiving the right kind of treatment.

Detailed Answer:
Hi Sir.

I understand your concern.

Your Child probably seems to Generalized seizures.

Your doctor has given a add on therapy in the form of Clonazepam and Oxetol .

This is an excellent management regimen.

This...

Read Full Thread   Ask a Doctor Now

I have been on here before. I was having persistent headaches that were in specific spots on my head especially in the mornings. I am also having recurring sinus issues. I just got over a sinus infection to catch another one from my husband. this morning, I woke up with an achy, feeling of fullness in my left ear? could this be related to my headaches or more likely the congestion ive been feeling. in addition, ive been having intermittent tingling in my left foot and sometimes pins and needles in my left leg when sitting. thanks for your help.

doctor1 MD

Brief Answer:
My reply is below.

Detailed Answer:
Hi,
Thank you for getting back.

The fullness of your left ear is most probably related to the congestion and sinus issues, and not due to your headaches. So, once the congestion improves, this fullness would also go away.

The tingling in the foot...

Read Full Thread   Ask a Doctor Now

Recent questions on  Fits

doctor1 MD

My son is 15 years old. He is foreseps baby, He got mild fits on right finger at 2nd day of birth. It occured with 6months, 3 years. For the last 6 years no fits. He is on oxitol 300mg twice a day. Can I reduce the dosage, so that he can improve in concentration and studies.Upendra

doctor1 MD

I have 10 months old child when he was for day old he had fits and then after four months again he suffered from fits. but not he taking treatment with a neuroligist but still today he didnt have one. But he is moving his hand and legs very well but still not started to crawl. When we make him stnd he keeps on jumping and climbing up. Is there any problem

doctor1 MD

Hi doctor, I am on paxidep cr 12.5 for last 1.5 -2 months approx. I have now reduced it recently and occasionally skipping it for last 10 days. Now, I am experiencing more frequent mood swings and irritation, lack of long sleep, sweating even in...

doctor1 MD

Hello! This question pertains to my son, who is 19 years old, and a pigmented lesion he has on his upper back. I had taken him a few months ago to a dermatologist , and the physicians assistant who examined him with a dermascope diagnosed it as a...

doctor1 MD

Hello Dr. Sawhney!! You were wonderful in allaying some health anxiety over some skin issues several months ago, so I thought I'd consult with you on another neurotic question pertaining to my son. Unfortunately, a combination of my health anxiety...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Medical Topics